# SDR CA071115002

- Difficulty date: October 24, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Dhav DHC7102
- Aircraft time: 34,433 hours
- Engine: Pwa PT6A50
- Propeller: Hamstd 24PF305
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Bearing
- Part number: L814749
- Condition: Failed
- Location: Wheel Assy
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AFTER LANDING THE LT OB MAIN WHEEL HUBCAP WAS DISCOVERED MISSING. FURTHER INVESTIGATION FOUND THE INNER BEARING WAS BLOWN APART, THE WHEEL AND BRAKE ASSY HAD EXTENSIVE DAMAGE FROM THE WHEEL RUBBING ON THE BRAKE ASSY. THE AXLE WAS INSPECTED, NO DAMAGE WAS FOUND. DUE TO ALL THE RAIN IN THE AREA, THIS AIRCRAFT IS OPERATING IN A EXTREMELY MUDDY ENVIRONMENT, WE SUSPECT THAT MUD AND WATER MAY HAVE ENTERED THE BEARING AREA CAUSING PREMATURE FAILURE OF BEARING. THIS BEARING HAD 144 LANDINGS SINCE NEW.  CURRENTLY, THE BEARINGS ARE INSPECTED AND RE-LUBRICATED AT THE (A) CHECK (150 HOURS). THIS INSPECTION ALONG WITH THE LUBRICATION OF THE LANDING GEAR WILL BE REDUCED TO 50 HOURS FOR THE DURATION OF THE OPERATION IN THESE CONDITIONS.  THE HUBCAP, WHEEL AND BRAKE ASSEMBLIES WERE REPLACED AND THE AIRCRAFT RETURNED TO SERVICE. (TC NR 20071115002)
